Alert archive / Kansas / Wind Advisories in 2022

Wind Advisory 5, NWS Wichita, KS

March 21, 202216 counties in Kansas

NWS Wichita, KS issued this wind advisory at Mar 21, 2022, 4:14 PM CDT for 16 counties in Kansas. It took effect at Mar 22, 2022, 1:00 AM CDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2022, 4:14 PM CDT (21:14 UTC)
In effect from
Mar 22, 2022, 1:00 AM CDT
Expired
Mar 23, 2022, 12:16 AM CDT
In force
23 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 59 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2022-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2022-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1891 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

550 
WWUS73 KICT 212114
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
414 PM CDT Mon Mar 21 2022

KSZ049>051-067-082-091-221115-
/O.NEW.KICT.WI.Y.0005.220322T0600Z-220323T0000Z/
Saline-Rice-McPherson-Reno-Kingman-Harper-
Including the cities of Salina, Lyons, Sterling, McPherson, 
Hutchinson, Kingman, Anthony, Harper, and Attica
414 PM CDT Mon Mar 21 2022

...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM CDT TUESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHEN...From 1 AM to 7 PM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ032-033-047-048-221115-
/O.NEW.KICT.WI.Y.0005.220322T1800Z-220323T0000Z/
Russell-Lincoln-Barton-Ellsworth-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, and Wilson
414 PM CDT Mon Mar 21 2022

...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY...

* WHAT...North winds around 30 mph with gusts up to 50 mph 
  expected.

* WHEN...From 1 PM to 7 PM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
6 follow-up statements
942 
WWUS73 KICT 220820
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
320 AM CDT Tue Mar 22 2022

KSZ052-068-069-083-092-093-222230-
/O.EXB.KICT.WI.Y.0005.220322T1500Z-220323T0600Z/
Marion-Harvey-Butler-Sedgwick-Sumner-Cowley-
Including the cities of Hillsboro, Marion, Peabody, Newton, 
El Dorado, Augusta, Andover, Rose Hill, Derby, Haysville, 
Bel Aire, Park City, Valley Center, Wichita, Wellington, 
Winfield, and Arkansas City
320 AM CDT Tue Mar 22 2022

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT
WEDNESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Marion, Harvey, Butler, Sedgwick, Sumner and Cowley 
  Counties.

* WHEN...From 10 AM this morning to 1 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ048-222230-
/O.EXT.KICT.WI.Y.0005.220322T0820Z-220323T0000Z/
Ellsworth-
Including the cities of Ellsworth and Wilson
320 AM CDT Tue Mar 22 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...North winds around 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Ellsworth Country

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ049>051-067-082-091-222230-
/O.CON.KICT.WI.Y.0005.000000T0000Z-220323T0000Z/
Saline-Rice-McPherson-Reno-Kingman-Harper-
Including the cities of Salina, Lyons, Sterling, McPherson, 
Hutchinson, Kingman, Anthony, Harper, and Attica
320 AM CDT Tue Mar 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Saline, Rice, McPherson, Reno, Kingman, and Harper
  Counties.

* WHEN...From 1 AM to 7 PM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ032-033-047-222230-
/O.CON.KICT.WI.Y.0005.220322T1800Z-220323T0000Z/
Russell-Lincoln-Barton-
Including the cities of Russell, Lincoln, Sylvan Grove, 
and Great Bend
320 AM CDT Tue Mar 22 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING...

* WHAT...North winds around 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Russell, Lincoln, and Barton Counties.

* WHEN...From 1 PM to 7 PM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
369 
WWUS73 KICT 221759
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1259 PM CDT Tue Mar 22 2022

KSZ048>051-067-082-091-230000-
/O.CON.KICT.WI.Y.0005.000000T0000Z-220323T0000Z/
Ellsworth-Saline-Rice-McPherson-Reno-Kingman-Harper-
Including the cities of Ellsworth, Wilson, Salina, Lyons, 
Sterling, McPherson, Hutchinson, Kingman, Anthony, Harper, 
and Attica
1259 PM CDT Tue Mar 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...North winds around 30 mph with gusts up to 50 mph 
  expected.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ032-033-047-230000-
/O.CON.KICT.WI.Y.0005.220322T1800Z-220323T0000Z/
Russell-Lincoln-Barton-
Including the cities of Russell, Lincoln, Sylvan Grove, 
and Great Bend
1259 PM CDT Tue Mar 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...North winds around 30 mph with gusts up to 50 mph 
  expected.

* WHEN...From 1 PM to 7 PM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ052-068-069-083-092-093-230600-
/O.CON.KICT.WI.Y.0005.000000T0000Z-220323T0600Z/
Marion-Harvey-Butler-Sedgwick-Sumner-Cowley-
Including the cities of Hillsboro, Marion, Peabody, Newton, 
El Dorado, Augusta, Andover, Rose Hill, Derby, Haysville, 
Bel Aire, Park City, Valley Center, Wichita, Wellington, 
Winfield, and Arkansas City
1259 PM CDT Tue Mar 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

* WHAT...North winds 30 mph with gusts up to 50 mph expected.

* WHEN...From 10 AM this morning to 1 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
261 
WWUS73 KICT 222030
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
330 PM CDT Tue Mar 22 2022

KSZ032-033-047>051-067-082-091-230000-
/O.CON.KICT.WI.Y.0005.000000T0000Z-220323T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno-
Kingman-Harper-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hutchinson, Kingman, Anthony, Harper, and Attica
330 PM CDT Tue Mar 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...North winds around 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central and south-central Kansas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Martin

KSZ052-068-069-083-092-093-230000-
/O.CON.KICT.WI.Y.0005.000000T0000Z-220323T0600Z/
Marion-Harvey-Butler-Sedgwick-Sumner-Cowley-
Including the cities of Hillsboro, Marion, Peabody, Newton, 
El Dorado, Augusta, Andover, Rose Hill, Derby, Haysville, 
Bel Aire, Park City, Valley Center, Wichita, Wellington, 
Winfield, and Arkansas City
330 PM CDT Tue Mar 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

* WHAT...North winds 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of south-central Kansas.

* WHEN...Until 1 AM CDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Martin
219 
WWUS73 KICT 222359
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
659 PM CDT Tue Mar 22 2022

KSZ032-033-047-048-050-067-082-091-230100-
/O.EXP.KICT.WI.Y.0005.000000T0000Z-220323T0000Z/
Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Kingman-Harper-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Lyons, Sterling, Hutchinson, 
Kingman, Anthony, Harper, and Attica
659 PM CDT Tue Mar 22 2022

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Wind speeds have decreased but are expected to stay at 20 to near
25 mph through the overnight hours.

$$

KSZ049-051-230200-
/O.EXT.KICT.WI.Y.0005.000000T0000Z-220323T0200Z/
Saline-McPherson-
Including the cities of Salina and McPherson
659 PM CDT Tue Mar 22 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...North winds around 25 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of central and south-central Kansas.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ052-068-069-083-092-093-230600-
/O.CON.KICT.WI.Y.0005.000000T0000Z-220323T0600Z/
Marion-Harvey-Butler-Sedgwick-Sumner-Cowley-
Including the cities of Hillsboro, Marion, Peabody, Newton, 
El Dorado, Augusta, Andover, Rose Hill, Derby, Haysville, 
Bel Aire, Park City, Valley Center, Wichita, Wellington, 
Winfield, and Arkansas City
659 PM CDT Tue Mar 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

* WHAT...North winds 30 mph with gusts up to 40 mph expected.

* WHERE...Portions of south-central Kansas.

* WHEN...Until 1 AM CDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
585 
WWUS73 KICT 230155
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
855 PM CDT Tue Mar 22 2022

KSZ049-051-230300-
/O.EXP.KICT.WI.Y.0005.000000T0000Z-220323T0200Z/
Saline-McPherson-
Including the cities of Salina and McPherson
855 PM CDT Tue Mar 22 2022

...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

Wind speeds have decreased but are expected to stay at 20 to near
25 mph through the overnight hours.

$$

KSZ052-068-069-083-092-093-230600-
/O.CON.KICT.WI.Y.0005.000000T0000Z-220323T0600Z/
Marion-Harvey-Butler-Sedgwick-Sumner-Cowley-
Including the cities of Hillsboro, Marion, Peabody, Newton, 
El Dorado, Augusta, Andover, Rose Hill, Derby, Haysville, 
Bel Aire, Park City, Valley Center, Wichita, Wellington, 
Winfield, and Arkansas City
855 PM CDT Tue Mar 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

* WHAT...North winds 25 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of south-central Kansas.

* WHEN...Until 1 AM CDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
375 
WWUS73 KICT 230516
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1216 AM CDT Wed Mar 23 2022

KSZ052-068-069-083-092-093-230630-
/O.CAN.KICT.WI.Y.0005.000000T0000Z-220323T0600Z/
Marion-Harvey-Butler-Sedgwick-Sumner-Cowley-
Including the cities of Hillsboro, Marion, Peabody, Newton, 
El Dorado, Augusta, Andover, Rose Hill, Derby, Haysville, 
Bel Aire, Park City, Valley Center, Wichita, Wellington, 
Winfield, and Arkansas City
1216 AM CDT Wed Mar 23 2022

...WIND ADVISORY IS CANCELLED...

Wind speeds have decreased.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 21, 3:08 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Mar 21, 3:08 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
308 PM CDT Mon Mar 21 2022

.SHORT TERM...(This evening through Thursday night)
Issued at 144 PM CDT Mon Mar 21 2022

Water vapor imagery shows powerful upper low about to move out
across West TX with another piece of energy lifting across Western
ND. At the surface, low pressure is situated over West TX and
over southern MN with a cold front extending through eastern
Nebraska into northwest KS.

Strong moisture transport and theta-e advection in the 850-700mb
layer has been producing widespread showers and storms this
afternoon from the eastern half of OK through much of the
forecast area. This will continue early this evening and will also
spread west. Not out of the question that we may see some small
hail with a few of the stronger storms early this evening.

Upper low and associated surface reflection will rapidly lift
northeast tonight and by 06z Tue will be located generally along
the KS/OK border with a dryslot punching into eastern KS, drying
things out temporally for those locations. Confidence remains
high that we are looking at another deformation zone precip event
for central/western KS for tonight into Tue morning as the
surface low migrates slowly east. Just like the last snow event,
with lack of elevated warm layer, precip type will be highly
dependent on temps in the lowest few thousand feet, with snow
mixing-in once low levels cool enough. Current thinking is that
best snow chances will be over western KS into parts of Central KS
after 06z as the deformation zone/frontogenesis pivots into the
area. Some high snow rates appear likely in this band due to
plenty of elevated instability with some thunder even a
possibility. Very strong northwest winds are expected along with
the snow which will likely cause visibility issues. We are looking
at speeds in the 30-35 mph range with gusts 45-50 mph.

Decided to run with a winter weather advisory tonight through Tue
morning for the locations that have the highest snow chances with
the thinking Russell and Barton counties will have the best chance
to see decent snowfall amounts, but after the last event,
confidence is low on how accumulations will pan out as rain will
likely remain mixed-in for much of the event. Will also go with a
wind advisory for areas expecting strong winds that are not in the
winter weather advisory. So travel late tonight into Tue morning
will be dangerous along I-70 west of Salina.

By Tue afternoon, the surface low will be situated along the
KS/MO border with the better snow chances lifting off into
northeast KS/eastern NE. However, strong north winds will remain
across most of the area for Tue afternoon and evening. There will
be some storm chances Tue afternoon as the front moves across
southeast KS. While instability will be fairly limited, there will
be enough shear for some smaller hail.

.LONG TERM...(Wednesday through Monday)
Issued at 144 PM CDT Mon Mar 21 2022

Upper low will very slowly track into the Mid Mississippi Valley
Tue night while another piece of energy sinks down across eastern
ND/SD and into Central KS by late Wed night. This will allow
precip to linger across eastern KS through Wed, with a few flakes
mixing-in early Wed morning. Precip will finally exit southeast
KS Wed night with dry conditions in place by Thu.

Northwest flow aloft will be over the Plains starting Thu night
and continuing into Sat. Another fast moving impulse will track
out of the Northern Rockies and into the Mid Mississippi Valley by
Fri evening. However, all precip associated with this feature will
stay east. So after below normal temps for Thu, we will see a nice
warmup for Fri and especially the weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1227 PM CDT Mon Mar 21 2022

* Widespread aviation impacts over the next 24-36 hours

Widespread SHRA and TSRA continue to move north out of Oklahoma
early this afternoon, and will fill back in across much of
central/eastern KS where it isn't already raining. The highest risk
of TSRA will be across southern KS, with a decreased risk further
north. The strongest TSRA will produce some small hail (pea to
penny size). After this initial surge of SHRA/TSRA, a dryslot will
move into southeast KS, leading to more of a SHRA or DZ scenario
there. To the west, widespread RA will continue across central KS,
with a continued SHRA/TSRA risk across south-central KS. Of note,
any TSRA tonight could again pose a risk of hail (penny or larger
size).

A cold front will move slowly southeast through the area later
tonight into Tuesday morning. This will do 2 things. 1) Winds will
quickly switch around to the north and increase significantly, with
gusts of 35-45kt expected (highest across central/south-central KS).
2) Behind the front, temperatures will cool enough for a RASN mix,
with a complete changeover to all SN possible (mainly KRSL/KGBD).
Some slushy, light accumulations of wet snow may occur in/around
those 2 airport sites. Further south and east, SN may mix in, but
confidence in a complete switchover is lower. Where all SN occurs,
LIFR VIS can be expected. Regardless of VIS, widespread IFR/MVFR
CIGs will occur later today through Tuesday.

Martin

&&

.FIRE WEATHER...
Issued at 144 PM CDT Mon Mar 21 2022

Grassland fire danger concerns are expected to remain on the low
side for the next few days.

Widespread rain today and tonight along with cool temps through
Thursday will keep the fire danger in check for the next few days.
It may start becoming more of a concern for the weekend as we
start warming up and winds increase.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    59  39  46  33 / 100 100  50  20
Hutchinson      61  38  45  31 / 100 100  60  10
Newton          60  39  46  32 / 100 100  60  20
ElDorado        59  41  52  33 / 100 100  50  20
Winfield-KWLD   59  42  52  34 / 100 100  40  30
Russell         60  33  43  29 /  90  90  70  10
Great Bend      60  34  42  29 /  90 100  60   0
Salina          63  38  45  31 / 100 100  70  10
McPherson       60  38  45  31 / 100 100  70  10
Coffeyville     63  49  60  35 / 100 100  60  50
Chanute         63  49  61  34 / 100 100  70  60
Iola            63  49  61  34 / 100 100  70  60
Parsons-KPPF    63  49  61  35 / 100 100  70  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 1 AM to 1 PM CDT Tuesday for KSZ032-
033-047-048.

Wind Advisory from 1 PM to 7 PM CDT Tuesday for KSZ032-033-047-
048.

Wind Advisory from 1 AM to 7 PM CDT Tuesday for KSZ049>051-067-
082-091.

&&

SHORT TERM...RBL
LONG TERM...RBL
AVIATION...RM
FIRE WEATHER...RBL
Hazardous weather outlook, Mar 21, 10:58 AM CDT, 5 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
1058 AM CDT Mon Mar 21 2022

KSZ032-033-047>053-067>072-082-083-091>096-098>100-221600-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
1058 AM CDT Mon Mar 21 2022

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Widespread rain and scattered thunderstorms will occur through
tonight. Severe storms are not expected, but pea to penny size hail
will be possible. Additionally, locally heavy rain may result in
ponding of water in low-lying areas.

Rain is expected to mix with and possibly change to all snow later
tonight across portions of central and north central Kansas,
persisting through Tuesday morning. Slushy accumulations around one
inch are possible. If a changeover to snow occurs earlier than
expected, accumulations may increase. Stay tuned for later
forecasts.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Rain will linger into Tuesday as the backside of a low pressure
progresses through the region. Strong gusty winds of 40 to 50 mph
will be possible during the day Tuesday for portions of central
Kansas, generally along and west of I-135.

Could see some isolated very high fire concerns Sunday, however a
lot of uncertainty exists during this period at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 4:12 PM CDTWinter Weather AdvisoryICTBarton, Ellsworth, Lincoln, Russell21 hr

Nearby

Wind Advisories in Kansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.